MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG45018UX
Medical Device Problem Codes Entrapment of Device (1212); Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915); Material Deformation (2976)
Health Effect - Clinical Codes Ischemia (1942); Myocardial Infarction (1969); Device Embedded In Tissue or Plaque (3165); Cardiovascular Dysfunction/Insufficiency (4445); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
One onyx frontier coronary drug eluting stent was implanted in a patient.Approximately 3 months later the patient underwent a balloon angioplasty procedure of the left main coronary artery in to the left anterior descending artery (lad) with a 5x15mm non compliant balloon.The balloon became stuck within the stent and it was not possible to move the balloon or wire independently.All wires and catheter was pulled out as one unit.Upon removing the balloon catheter, it appeared that a segment of the onyx frontier stent was stuck to the balloon and was retrieved along with the balloon.No patient complications have been reported a result of this event.
 
Additional Manufacturer Narrative
Additional information: during the initial procedure the patient presented with non st-elevation myocardial infarction manifested by a severe 90% stenosis involving the distal left main coronary artery extending into the proximal segments of the left anterior descending artery (lad) and left circumflex coronary arteries.Three stents were implanted: a 3.0 x 15mm onyx frontier stent, a 4.0 x 18 mm onyx frontier stent, and a 4.5 x 18mm onyx frontier stent implanted.A 0.014 non-medtronic wire was advanced and placed within the distal segment of the lad.A 0.014 non-medtronic wire was placed within the left circumflex coronary artery.A 0.014 non-medtronic wire was placed within the 1st obtuse marginal branch.Next, a 2.5 x 12 mm balloon was used from primary angioplasty of the distal left main coronary extending into the proximal lad.An ivus catheter was then advanced and ivus assessment of the left main coronary artery and lad was obtained.Next, a 2.5 x 12 mm balloon was used from further angioplasty of the distal left main coronary into the proximal left circumflex coronary artery.An onyx frontier 3 x 15 mm drug-eluting stent was then advanced and placed within the proximal left circumflex coronary extending into the distal left main coronary artery.A 3 x 15 mm noncompliant balloon was placed within the lad extending into the left main coronary artery.The stent was subsequently delivered and deployed appropriately.The stent balloon was removed and the stent was subsequently crushed with the lad balloon.Next, the manometer wire was pulled back and then rewired through the stent struts into the distal left circumflex coronary artery.A 3 x 15 mm balloon was then used to perform kissing balloon inflations of the left circumflex and lad.At this point time, an onyx frontier 4.50 x 18 mm drug-eluting stent successfully delivered and deployed extending from the left main coronary artery into the proximal left anterior descending coronary artery.It was a non tortuous lesion in the ostium of the left anterior descending artery and the stent was deployed successfully on initial visit with no issues noted.The non-medtronic wire was then used to wire through the stent struts into the left circumflex coronary artery.The manometer wire was rewired into the lad and placed distally.The om wire was removed.3 x 15 mm balloons were then used to perform kissing balloon inflations of the left circumflex and lad.Next, an ivus catheter was used to obtain ivus assessment of the lad and left main coronary artery.A 5.5 x 15 mm noncompliant balloon was then used to perform post stent dilation of the left main and proximal lad stent.This was dilated to 5.5 mm in diameter.Next, an onyx frontier 4 x 18 mm drug-eluting stent was successfully delivered and deployed in the mid lad in overlying fashion with the previously placed proximal stent.Subsequent angiography demonstrated good step-up and step-down without any residual stenosis and good timi 3 flow.Final ivus assessment was also performed that demonstrated appropriate stent opposition and dilation without any vascular injury.Approximately 3 months later the patient presented with non-st-elevation myocardial infarction manifested by a severe 99% in stent restenosis involving the previously placed medtronic stent covering the ostial segment of the left circumflex coronary artery.A 6f guide catheter was used to engage the left main coronary artery.A 0.014 non-medtronic wire was advanced and placed within the left circumflex coronary artery.A 0.014 non-medtronic wire was advanced and placed within the lad distally.Next, a 3x15mm balloon was used to perform primary angioplasty of the ostial segment of the left circumflex coronary artery.The ivus catheter could not advance through this segment.A successful balloon angioplasty of the ostial segment the left circumflex coronary artery utilizing a 4 x 15 mm noncompliant balloon was performed.There appeared to be residual 40% ostial stenosis of the left circumflex coronary artery with an appropriate timi 3 flow.It was attempted to perform kissing balloon inflations into the lad and left circumflex coronary artery, but it was not possible to deliver both balloons successfully.Subsequent angiography did demonstrate a slight defect within the distal left main as it bifurcated, likely representing either a stent struts or plaque shift.Ivus assessment of the left main coronary artery extending into the lad was subsequently performed.There did appear to be a segment the previous 4.50 x 18 mm onyx frontier stent that was slightly under sized.Therefore, further balloon angioplasty of the left main coronary artery into the lad was performed.The patient underwent a balloon angioplasty procedure of the left main coronary artery in to the left anterior descending artery (lad) with a 5x15mm non-compliant nc euphora balloon.It was reported that during dilation with a 5.0 x 15 nc euphora balloon, it became stuck within the 4.50 x 18 mm onyx frontier stent and part of the stent came off/detached onto the balloon.The detached piece of the stent remained in patient.The balloon became stuck within the stent and it was not possible to move the balloon or wire independently.All wires and the catheter was pulled out as one unit.Upon removing the balloon catheter, it appeared that a segment of the 4.50 x 18 mm onyx frontier stent was stuck to the balloon and was retrieved along with the balloon.It appeared that somehow the balloon was within a couple of different stent struts, likely resulting in it being jailed.A fresh guide catheter was subsequently advanced and used to engage the left main coronary artery.Subsequent angiography demonstrated a perfusion defect involving the proximal lad.There did appear to be haziness involving the ostial segment the left circumflex coronary artery as well as a mild perfusion defect right at the takeoff of the left circumflex coronary involving the distal left main coronary artery, likely related to plaque shift when the left circumflex was initially ballooned.A decision was made to proceed with further percutaneous revascularization.A 0.014 non-medtronic wire was wired into the lad and placed distally.A 0.014 non-medtronic wire was placed within the left circumflex coronary artery distally.Next, an ivus catheter was advanced once again an ivus assessment of the lad and left main coronary was performed.At this point, a 4x15mm onyx frontier drug-eluting stent was successfully delivered and deployed within the proximal left anterior descending coronary artery.Subsequent angiography did demonstrate residual haziness in the distal left main coronary artery right at the takeoff of the left circumflex coronary artery vessel.Therefore, a 4.5x12 mm onyx frontier drug-eluting stent was successfully delivered and deployed in the distal left main coronary artery extending into the proximal segment the left anterior descending coronary artery in overlying fashion with the previously placed stent.This was subsequently post dilated using a 5x12 mm noncompliant balloon.This stent was dilated to 5.3 mm in diameter.Subsequent angiography demonstrated good step-up and step-down without any residual stenosis in the left main or lad and good timi 3 flow.Ivus assessment of this segment was also performed once again which confirmed appropriate stent dilation opposition without any further vascular injury.Angiographically, the ostial segment of the left circumflex coronary did appear to have some haziness but with appropriate timi 3 flow.This likely represented a 30-40% in stent restenosis along with jailing resulting from the left main stenting.At the conclusion of the case, all catheters were removed.Selective angiography of the right common femoral artery demonstrated appropriate access point, and a 6f non-medtronic closure device was used to achieve hemostasis.The patient was then transferred back to the holding area in a stable and pain-free state.The patient had significantly elevated lv filling pressures with a lvedp of approximately 25 mmhg.There was no significant gradient across aortic valve with catheter pullback.No further patient complications have been reported as a result of this event.B1.Adv evnt/prod prob, b2 outcome attributed to adverse event.G2 report source, and h1.Type of reportable event updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device returned for evaluation.The returned items included an nc euphora balloon catheter entrapped within an unidentified catheter, two unidentified guidewires, and an unidentified y-connector.A deformed stent was caught on the balloon of the nc euphora, which was in a post-inflated state.Entrapment occurred because the stent was caught on the balloon, and one of the stent struts was wrapped around a guidewire.Both the proximal and distal welds of the stent were present, indicating that the entire stent was removed, rather than just a portion as initially reported.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: it was later reported that the balloon used was a 5.0 x 12mm nc euphora balloon.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22813548
Report Number9612164-2025-04010
Device Sequence Number21008455
Product Code NIQ
UDI-Device Identifier00763000511746
UDI-Public(01)00763000511746(17)260820(10)0011914764(20)01
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2026
Device Model NumberONYXNG45018UX
Device Catalogue NumberONYXNG45018UX
Device Lot Number0011914764
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer08/14/2025
09/26/2025
10/31/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date09/12/2025
10/23/2025
11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient EthnicityHispanic